Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Anesthesiol. 1983 Dec;16(4):459-463. Korean. Case Report.
Choi KT , Jeon JK .
Department of Anesthesiology, Keimyung University School of Medicine, Taegu, Korea.
Abstract

Halothane is most easily blamed when a postoperative casef hepatitis occurs because it is most commonly used as an anesthetic agent and hepatitis has been intermittently reported for time. However, it is not easy to prove halothane induced the hepatitis clinically because there a long are many factors causing hepatitis. We had two cases of acute hepatitis developing following surgery. Case 1. A 49 year old male underwent surgery for femur fracture under halothane anesthesia. The preperative liver function tests were normal and the operation was uneventful. He developed epigastirc descomfor on the second postoperative day and jsundice with marked elevation of SGOT, SGPT, alkaline phosphatase and bilirubin on the 3rd day. Since the 7th postoperative day, the signs of acute renal failure with ascites became evident, therefore, dialysis was carried out. The died of acute respiratory and renal failure on the 20th postoperative day. We consider the nonA, nonB viral hepatitis infection as a possible cause in this case. Case 2. A 35 year old male had an operation for right femur fracture under repeated halothane anesthesia. On the 3rd day, he developed high fever of 39 degrees C. Liver function tests showed marked elevation of SGOT, SGPT, alkaline phosphatase and leukocytosis with eosinophilia, followed by gross jaundice. HBs Ag(-) and anti-HBs(+) were reported. He recovered gradually from the hepatitis and went home in good health on the 30th postoperative day. A possible cause of the hepatitis in this case was considered to be the halothane anesthetic.

Copyright © 2019. Korean Association of Medical Journal Editors.